MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-3-HX-ES
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: echelon 10 microcatheter model: 105-5091-150, lot no: 0228061957.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium prime bare hx coil encountered resistance, prematurely detached, and became stuck in the echelon 10 microcatheter.The patient was undergoing surgery for treatment of an unruptured, saccular aneurysm of the right internal carotid artery ophthalmic artery with a max diameter of 4 mm and a 2.4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Continuous flush was administered during the procedure.During delivery, the coil pushed smoothly out from the introducer sheath but encountered resistance in the proximal end of the microcatheter, preventing smooth forward delivery.The delivery pusher was withdrawn to retrieve the coil.During retrieval, it was discovered that the coil had prematurely detached, leaving the coil body stuck inside the microcatheter.The microcatheter was withdrawn from the body and a water flush and 0.014 guidewire were used to push the coil to remove it from the microcatheter.The catheter was not damaged, however, coil damage was noted as "pushwire distal segment.Coil separation/break/premature detachment".The physician did not reposition or attempt to detach the coil or rotate the delivery pusher during the procedure.The coil was replaced with a new medtronic coil and was successfully delivered.No patient symptoms or complications were associated with this event.Ancillary devices included a echelon 10 microcatheter.
 
Additional Manufacturer Narrative
Updated b5, d9, h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.No kink or damage to the coil was confirmed after removal, as the information was unavailable despite communication with the customer.No kink or damage was observed on the pushwire.The cause of the resistance was not determined, and the cause of the premature detachment was also not determined.
 
Additional Manufacturer Narrative
Product analysis: as found condition (condition of returned device): the axium prime device was returned for analysis within a shipping box, inside of a sealed plastic biohazard pouch, a dispenser coil and within an introducer sheath.Visual inspection/damage location details: the introducer sheath was found to be applied correctly with the wavelock facing towards the proximal end of the pushwire.The pushwire was found to be broken at the break indicator.The actuator interface and release wire were both not returned; in addition, the pushwire was found to be bent within the introducer sheath at ~144.9cm and bent at ~20.1cm from the distal end.The axium prime implant coil was found to be detached.Sheild coil was found to be stretched and damaged.The coin was not returned.No other anomalies were observed.Testing/analysis (including sem reports): n/a conclusion: based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed as the damages found is consistent with resistance.The axium prime device was returned with the pushwire broken/bent, damage to the shield coil, and the implant coil detached.The report noted that ¿during delivery, the coil pushed smoothly out from the introducer sheath but encountered resistance in the proximal end of the microcatheter, preventing smooth forward delivery.¿.No microcatheter was returned; therefore, any contribution the microcatheter had towards resistance was unable to be verified.The echelohn-10 microcatheter was found to be compatible with the axium prime device.The damage caused by advancing the axium prime implant coil against resistance, can possibly cause the pusher to break and cause the implant coil to separate.Based on the device analysis and the reported information, the customer¿s report of ¿premature detachment¿ or ¿coil separation/break¿ were able to be confirmed.The detachment was likely caused during the retracting of the implant coil against resistance within the microcatheter, leading to the pusher breaking, the release wire to retract and detaching the implant as expected by the detachment subassemblies.No report of any detachment attempts was mentioned.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22796046
Report Number9617601-2025-00950
Device Sequence Number15614175
Product Code KRD
UDI-Device Identifier00763000313807
UDI-Public(01)00763000313807(17)261124(10)227822069
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-3-HX-ES
Device Catalogue NumberAPB-1-3-HX-ES
Device Lot Number227822069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2025
Supplement Date Received by Manufacturer08/18/2025
09/26/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date09/09/2025
10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age63 YR
Patient SexMale